Discussions that mention zonegran

Epilepsy board


Quote from apinkcrayon:
I have been taking lamictal for almost 2years now.. i was diagnosed with epilepsy when i was 18 but have only been having seizures that I am aware of since I was 17. My neuro put me on lamictal and I feel since then my periods have become even more irregular.. skipping months at a time. I went to my gyno and he suggested I take a lower hormonal birth control. He gave me Loestrin24 which from what some say is a newer one on the market. He told me that the lamictal will lower the effect of the loestrin24 and also that the loestrin24 would lower the effect of the lamictal. Now from my readings some sights infer that the Lamictal is a neutral drug and will not effect the bc. My main ques is are their any women out there that have had similar problems? Or are they taking lamictal and any particular bc pill?:confused:



To apinkcrayon: I have been on the pill for many years and my period arrives like clock work every month. Now I am aware that every woman is very different. I am 30 years old now and am currently on Lamictal as well for Juvenile Myoclonic Epilepsy. I have been put the ringer for the past 3 years or so. I was taking Depakote 1500mg's for 14 years and was very well controlled but all of a sudden I developed Life threatening Pancreatitus and was told by my Doctors (Neurologist as well as my Endocronologist) hat if I don't stop taking Depakote I will Die. Shortly there after I found out that in July of 2002 a warning label was put out by the manufacturer for Depakote to the Pharmacies that he drug can cause this terrible side effect. of course those of us already on the drug were never told. I also found out that it usually will occur within 2 weeks of being on the drug. Well, I guess I was one of those odd cases like most of us out there. My point is that during all his crap I was on "the pill" all the new drugs I was put on ie: Zonegran, Topamax, and now finally Lamictal all say that they lower the effects of "the pill" but to help you out as far as trying one that will help not only put you on track and give you a predictable monthly cycle and also regulate your periods (lessen the time in which you are on it - which is great for all of us women) I have been taking a pill called ZOVIA and have had absolutley no problems and I even know what pill I will begin my cycle. It has been that way for a long time. I think you just need to give yourself a few months for your body to adjust and then you will be on the right track. As far as your doctor putting you on new pill - I am not sure you need all that. But you must know that with any birh control pill you decide to go with - all doctors - even your neurologist - or pharmasist will warn you of the risk with the combination of he seizure medication. I am here to tell you that I have been on the pill for years and been taking seizure meds for years and never have I had a problem. Like I said, try the Zovia or even the most common Ortho Novum 777 - 28 day or 21 day depending on if you normally get your cycle every 28 days or 21 days. Also give yourself a good couple packets of pills to let your body get used to what is happening and I bet you cycles will work like mine do. If nothing else, try the Zovia or Ortho Novum - I never had a problem while on my meds. If that one you are currently taking still isn't working after a few packets as far as the periods are concerned. I would change if I were you. Good Luck to you and most importantly: Don't Stress about it because we all know that will stop your cycle from coming too. Just see what happens and make a change if you feel necessary.
Toolfan